Tornadoes · United States · New York · 2014
EF0 tornado, North Creek, New York, July 8, 2014
This EF0 tornado ran 1.1 miles across Warren County on July 8, 2014, touching down at 8:40 PM EDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 8, 2014
- Touchdown
- 8:40 PM EDT (00:40 UTC)
- Lifted
- 8:41 PM EDT (00:41 UTC)
- On the ground
- 1 minutes
- Path length
- 1.1 miles (1.8 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Warren County
- Touchdown point
- 43.691, -73.987
- Lift-off point
- 43.705, -73.978
- Record number
- 1407081840-01
What the Weather Service recorded
A very warm and humid air mass was in place over the region on Tuesday, July 8th. The region was ahead of a strong cold front that was moving eastward from the Great Lakes Region. Aided by a strong jet streak aloft and a potent upper level shortwave trough, the cold front triggered a line of thunderstorms that produced damaging winds across western and central New York.||The line of thunderstorms reached eastern New York during the evening hours. It continued to produce strong winds, which caused damage across the Adirondacks and Mohawk Valley and eventually into the Saratoga area, Capital Region and Hudson Valley as well. Many trees and power lines were downed across Herkimer County. In addition, a weak, brief tornado also occurred in the southeastern Adirondacks in North Creek. The line of thunderstorms moved eastward and weakened as they reached the border with New England by the late evening hours. As a result, the threat for severe weather ended.
A National Weather Service Storm Survey determined that a brief EF0 tornado occurred in the village of North Creek. The tornado was accompained by a microburst, which occurred to the south of the tornado track. The tornado tracked for about one mile, beginning near Route 28 in North Creek and moved north-northeast. The tornado lifted after crossing the Hudson River on Bird Pond Road. Most of the damage occurred to hardwood and softwood trees along the path, with the only damage to structures due to fallen trees. Video evidence of the tornado was provided by a local resident through emergency services.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the tornado touched down at Jul 8, 7:20 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 8, 7:20 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 720 PM EDT TUE JUL 8 2014 .SYNOPSIS... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION FROM WEST TO EAST THIS EVENING...POSSIBLY BRINGING DESTRUCTIVE WIND GUSTS...HEAVY RAINFALL...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. THE COLD FRONT RESPONSIBLE FOR THIS LINE OF STORMS WILL CROSS OUR REGION OVERNIGHT. IT WILL TURN A LITTLE LESS HUMID WEDNESDAY...BUT A SECONDARY COLD FRONT WORKING THROUGH COULD SPARK ADDITIONAL SCATTERED AFTERNOON THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 730 PM EDT...A SEVERE THUNDERSTORM WATCH CONTINUES ALL EASTERN NEW YORK STATE AND WESTERN NEW ENGLAND THROUGH MIDNIGHT. UPDATED THE PUBLIC PACKAGE TO INCLUDE THE SEVERE THUNDERSTORM WATCH. HAVE ALREADY ISSUED A TORNADO WARNING FOR HERKIMER COUNTY...ALONG WITH TWO SEPARATE THUNDERSTORMS DUE TO DISCRETE SUPERCELLS. OTHER STRONG TO SEVERE STORMS HAVE BEEN NOTED UPSTREAM. THIS LINE WAS MOVING INTO INSTABILITY AROUND SURFACE BASED CAPES STILL AROUND 2000 J/KG. THE 0-6KM BULK SHEAR OFF THE STORM PREDICTION CENTER'S (SPC) MESOSCALE ANALYSIS WAS UP TO 60 KTS! LOOK FOR THE LINE TO WORK THROUGH THE MOHAWK VALLEY AND REACH THE CAPITAL REGION AT OR EVEN A LITTLE BEFORE 900 PM. THIS LINE IF IT HOLDS TOGETHER...WILL REACH WESTERN NEW ENGLAND BEFORE 1000 PM. BY MIDNIGHT...THE LINE OF STORMS SHOULD BE TO OUR EAST. IN ITS WAKE A COLD FRONT WILL FOLLOW...BRINGING IN SOME DRIER AIR...FIRST ALOFT...EVENTUALLY AT THE SURFACE. THERE MIGHT BE ANOTHER RENEGADE SHOWER OR THUNDERSTORM OVERNIGHT BUT THE LION SHARE OF ACTION WILL BE DONE WITH OVERNIGHT. WE MIGHT HAVE SOME PATCHES OF FOG ESPECIALLY IN AREAS WHERE THE SOUTHWEST BREEZE DIMINISHES AND GROUND IS ESPECIALLY WET FROM HEAVIER SHOWERS. LOOK FOR LOWS STILL ON THE MUGGY SIDE...GENERALLY IN THE 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ON WEDNESDAY...OUR AREA WILL STILL BE A BROAD CYCLONIC FLOW ALOFT WITH SOMEWHAT DRIER AIR (PWATS UNDER AN INCH) ACROSS OUR REGION TO START THE DAY. WITH A CYCLONIC FLOW ALOFT...AND ONE MORE COLD FRONT TO WORK THROUGH...WE STILL LOOK TO BECOME UNSETTLED ONCE AGAIN BY WEDNESDAY AFTERNOON. THERE WILL BE JUST ENOUGH INSTABILITY WITH A LITTLE MOISTURE RELOADING THAT COULD TRIGGER ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. INSTABILITY LOOKS TO INCREASE TO ABOUT 1500 J/KG WITH LAPSE RATES UP TO 6.5 C/KM. THERE WILL ALSO BE A BRISK LOW LEVEL WIND OUT OF THE SOUTHWEST AROUND 40KTS. THUNDERSTORMS ON WEDNESDAY COULD AT THE VERY LEAST PRODUCE SOME SMALL HAIL AND GUSTY WINDS. FOR NOW...WE DID NOT INCLUDE ENHANCED WORKING IN THE GRIDS SINCE THE CONFIDENCE OF STORMS IN ONLY IN THE 30 PERCENT RANGE. HIGH TEMPERATURES ON WEDNESDAY WILL BE 80-85 HIGHER TERRAIN...75-80 ACROSS THE HIGHER TERRAIN. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST 10-15 MPH...SHIFTING TO WEST BY LATE IN THE DAY BEHIND THE COLD FRONT. ANY THUNDERSTORMS SHOULD QUICKLY DIMINISH BY WEDNESDAY EVENING. AFTER THAT IT WILL CLEAR OUT...TURNING A LITTLE COOLER AND DRIER WITH LOWS GENERALLY DIPPING INTO THE 50S. THURSDAY LOOKS LIKE A NICE WITH LOTS OF SUNSHINE...COMFORTABLE HUMIDITY (DEWPOINTS IN THE 50S) AND HIGHS AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. THURSDAY NIGHT LOOKS CLEAR AND COOL. LOWS BACK INTO THE 50S ALBANY SOUTHWARD...MID TO UPPER 40S WELL NORTH OF THE CAPITAL REGION. FRIDAY LOOKS LIKE A NICE DAY WITH LOTS OF SUNSHINE AND CONTINUED LOWER HUMIDITY. HIGHS WILL BE 80-85 VALLEYS...75-80 HIGHER TERRAIN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... TRANQUIL WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS WARM ADVECTION INCREASES AND TEMPERATURES REACH HIGHS IN THE 80S...SOME UPPER 70S IN HIGHER TERRAIN. LOW LEVEL MOISTURE INCREASES LATER IN THE WEEKEND AND SOME FORCING ASSOCIATED WITH AN ADVANCING WARM FRONT COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY. HIGHS SUNDAY ARE EXPECTED TO BE IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. BY SUNDAY NIGHT THROUGH TUESDAY...SOME UPPER ENERGY TRACKING SOUTHEAST OUT OF CANADA AND ITS ASSOCIATED COLD FRONT WILL APPROACH WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD AS PREFRONTAL TROUGH TYPE CONVECTION INCREASES IN THE REGION. HIGHS MONDAY IN THE 80S...WITH MID TO UPPER 70S IN HIGHER TERRAIN. HIGHS TUESDAY IN THE MID 70S TO LOWER 80S. AT THIS TIME...LONG RANGE GUIDANCE SUGGESTS A FRONTAL PASSAGE LATE TUESDAY BUT AS ALWAYS THE TIMING COULD CHANGE AS WE GET CLOSER. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... A LINE OF THUNDERSTORMS WILL VERY LIKELY IMPACT THE TERMINALS BETWEEN 01Z AND 04Z WITH HEAVY RAINFALL...GUSTY WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. AS OF 2320Z...A LINE OF THUNDERSTORMS WAS ADVANCING INTO THE MOHAWK VALLEY AND LOOKS TO REACH THE TAFS IN A COUPLE OF HOURS. BASED ON UPSTREAM ASOS OBSERVATIONS WE INCREASED WIND GUSTS TO 40KTS FROM 01Z-03Z AT KALB/KGFL AND 30-35KTS AT KPOU/KPSF. KEEP IN MIND...THE WINDS COULD EVEN GUST A LITTLE HIGHER THAN THAT. THE LINE LOOKS TO MOVE EAST OF THE TERMINALS BY 04Z. AFTER THAT...A COLD FRONT WILL PASS...SHIFTING THE WIND AND ALLOWING FOR SLOW DRYING. THE DILEMMA IS HOW FAST THIS DRYING ARRIVES. GUIDANCE SUGGESTED PERHAPS NO MVFR WITH JUST LIGHT MIST POSSIBLE. IF ANY OF TERMINALS RECEIVE AN UNUSUAL AMOUNT OF RAINFALL WE MIGHT HAVE TO RETHINK THIS SCENARIO. SO IF YOU ARE FLYING EARLY TOMORROW...PLEASE CHECK BACK OUR LATEST THINKING. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AFTER THE MORNING PEAK THROUGH THE END OF THE TAF PERIOD. THE WIND WILL BE SW OR WEST AROUND 10KTS. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS WEDNESDAY AFTERNOON...AND NOW WE PLACED VCSH IN THE TAFS AFTER 18Z TO REFLECT LOW CHANCES OF SHOWERS OR THUNDERSTORMS DIRECTLY IMPACTING ANY SPECIFIC TAF. OUTLOOK... WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. SUNDAY: MODERATE OPERATIONAL IMPACT. CHC OF SHRA/TSRA. && .FIRE WEATHER... A LINE OF THUNDERSTORMS WILL CROSS OUR REGION THIS EVENING WITH A LEAST A QUARTER INCH OR MORE OF RAINFALL ACROSS THE ENTIRE REGION. HOWEVER...SINCE THE RAIN WILL FALL FOR ONLY A SHORT DURATION AND AT NIGHT...DID NOT ASSIGN A WET FLAG TO OUR NFDRS. DRIER WEATHER ON WEDNESDAY WITH RH VALUES DIPPING INTO THE 40S. HOWEVER...MOSE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BUT NOT EVERYONE WILL LIKELY RECEIVE THEM. DRY WEATHER EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH THE USUAL NEARLY FULL RECOVER (AND SOME DEW) AT NIGHT...AND SEASONABLE AFTER RH HUMIDITIES IN THE 30S TO 40 EACH AFTERNOON. THE CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS TO BE SUNDAY PERSISTING INTO EARLY NEXT WEEK. THE SURFACE WIND WILL BE SOUTH TO SOUTHWEST TONIGHT 5-15 MPH WITH HIGHER GUSTS...SOUTHWEST TO WEST AT SIMILAR SPEEDS WEDNESDAY...BECOMING NORTHWESTERLY AT 5-15 MPH ON THURSDAY AND FRIDAY. && .HYDROLOGY... A LINE OF THUNDERSTORMS AND SHOWERS WILL HEAD ACROSS OUR REGION THIS EVENING. WHILE OVER AVERAGE RAINFALL BASINS WILL UNDER AN INCH...LOCALIZED MUCH HIGHER AMOUNTS ARE POSSIBLE...POSSIBLY LOCALLY EXCEEDING TWO INCHES. THERE IS A POTENTIAL FOR LOCALIZED FLASH FLOODING BUT NOT ENOUGH AREA TO CONSIDER A FLASH FLOOD WATCH YET. SOMEWHAT DRIER AIR WILL MOVE INTO TOMORROW...BUT THE AIR MASS LOOKS TO BE REMAIN UNSTABLE FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AFTERNOON. AT THIS POINT...WE DO NOT EXPECT ANY SIGNIFICANT HYDRO PROBLEMS OTHER THAN THE USUAL LOCALIZED PONDING OF WATER ON SOME ROADS AND AREAS OF POOR DRAINAGE. DRY WEATHER THURSDAY THROUGH SATURDAY. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ON SUNDAY AFTERNOON. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...NAS AVIATION...HWJIV FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON...AND AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 8, 5:45 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 545 PM EDT TUE JUL 8 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-090300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 545 PM EDT TUE JUL 8 2014 ...SEVERE WEATHER EXPECTED THIS EVENING... UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS ESTABLISHED ACROSS THE REGION WHICH IS SETTING THE STAGE FOR SEVERE WEATHER INTO EAST CENTRAL NEW YORK ESPECIALLY TO THE WEST OF THE HUDSON RIVER VALLEY. A STRONG COLD FRONT MOVING EASTWARD HAS TRIGGERED STRONG TO SEVERE THUNDERSTORMS ACROSS WESTERN AND CENTRAL NEW YORK AND ACROSS PENNSYLVANIA. THESE STORMS WILL CONTINUE TO MOVE EASTWARD FORMING INTO ORGANIZED LINES WHICH WILL BE CAPABLE TO PRODUCING INTENSE WIND GUSTS. THESE STORMS ARE EXPECTED TO REACH THE WESTERN ADIRONDACKS AND MOHAWK VALLEY BY 7 TO 8 PM. THE STORMS WILL RACE EASTWARD CROSSING THE GREATER CAPITAL DISTRICT AND EASTERN CATSKILLS BY 9 TO 10 PM AND REACHING WESTERN NEW ENGLAND BY AROUND 11 PM. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE EASTWARD ESPECIALLY BY THE TIME THEY REACH WESTERN NEW ENGLAND. WIND GUSTS EXCEEDING 60 MPH ARE POSSIBLE WHICH WOULD CAUSE NOTABLE DAMAGE. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF BUT INTENSE RAINFALL AND POSSIBLY LARGE HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SEVERE WEATHER SITUATION. YOU CAN VISIT OUR WEBSITE AT WEATHER.GOV/ALBANY AND CHECK US OUT ON FACEBOOK AND TWITTER.
Local storm report, Jul 8, 7:27 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
727 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 NNE NORTHWOOD 43.36N 75.06W
07/08/2014 HERKIMER NY AMATEUR RADIO
TREE ON WIRE ON FIRE IN THE VICINITY OF 400 WHEELERTOWN
ROAD
&&
EVENT NUMBER ALY1400311
BEWSpecial weather statement, Jul 8, 8:03 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT TUE JUL 8 2014
NYZ032-033-090100-
HAMILTON NY-NORTHERN HERKIMER NY-
803 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THESE STORMS WERE
LOCATED NEAR BROWN TRACT POND CAMPGROUND...OR ABOUT 15 MILES
NORTHEAST OF OLD FORGE...AND MOVING NORTHEAST AT 50 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
FORKED LAKE PUBLIC CAMPGROUND BY 815 PM EDT
LAKE EATON CAMPGROUND AND 8 MILES NORTHWEST OF BLUE MOUNTAIN LAKE BY
820 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
4384 7424 4353 7511 4407 7488 4412 7432
4412 7428
TIME...MOT...LOC 0003Z 238DEG 42KT 4388 7473
NAS/IRLLocal storm report, Jul 8, 8:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG POLAND 43.23N 75.06W
07/08/2014 HERKIMER NY 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN COUNTYWIDE
&&
EVENT NUMBER ALY1400312
BEWLocal storm report, Jul 8, 8:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
827 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LAKE PLEASANT 43.47N 74.41W
07/08/2014 HAMILTON NY TRAINED SPOTTER
3 TREES DOWN
&&
EVENT NUMBER ALY1400313
BEWLocal storm report, Jul 8, 8:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
835 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG ST. JOHNSVILLE 43.00N 74.68W
07/08/2014 MONTGOMERY NY PUBLIC
WIRES DOWN ON A HOUSE
&&
EVENT NUMBER ALY1400314
BEWThe surface observations
Glen Falls/Warren (GFL), 50 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Burlington radar (KCXX), 111 km away, was scanning. The volume nearest the touchdown began at 00:41 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2014 tornado in New YorkEvery tornado in New York since 1950Warnings in force in New York nowThe forecast where you are
The other tornadoes of July 8, 2014
13 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 8 | 1:33 PM EDT | EF1 | Medina, OH | 8.3 | 200 | $78,000 | ||
| July 8 | 1:43 PM EDT | EF1 | Medina, OH | 1.6 | 200 | $20,000 | ||
| July 8 | 2:15 PM EDT | EF1 | Mahoning, OH | 5.4 | 200 | $225,000 | ||
| July 8 | 2:48 PM EDT | EF1 | Mercer, PA | 2.5 | 150 | $75,000 | ||
| July 8 | 3:25 PM EDT | EF1 | Monongalia, WV | 2.0 | 50 | $50,000 | ||
| July 8 | 3:55 PM EDT | EF1 | Taylor, WV | 4.4 | 150 | $50,000 | ||
| July 8 | 6:15 PM EDT | EF2 | Sullivan, PA | 6.7 | 500 | $105,000 | ||
| July 8 | 6:33 PM EDT | EF1 | Oneida, NY | 1.0 | 600 | $30,000 | ||
| July 8 | 6:48 PM EDT | EF1 | Lewis, NY | 12.3 | 300 | $250,000 | ||
| July 8 | 7:00 PM EDT | EF0 | Luzerne, PA | 0.9 | 50 | $5,000 | ||
| July 8 | 7:02 PM EDT | EF2 | Madison, NY | 2.5 | 235 | 4 | $600,000 | |
| July 8 | 7:05 PM EDT | EF1 | Susquehanna, PA | 1.4 | 150 | $100,000 | ||
| July 8 | 7:25 PM EDT | EF1 | Oneida, NY | 1.3 | 65 | $110,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.